MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE INSULINX; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE INSULINX; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71143-70
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned and a valid meter serial number has not been provided.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.A tripped trend review was conducted for the reported complaint and fs insulinx meter, no trends were identified that would indicate any product related issues.Dhrs for the freestyle test strips were reviewed and the dhrs showed the freestyle test strips passed all tests prior to release.Retain testing was performed for freestyle strips and all units performed in specification and passed.If the product is returned, the case will be re-opened and a physical investigation will be performed.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer's son reported receiving erratic readings on their adc blood glucose meter.Customer reported receiving readings of 49 mg/dl and 249 mg/dl within 10 minutes.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.

Brand Name
FREESTYLE INSULINX
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key10819774
Report Number2954323-2020-10310
Device Sequence Number11402816
Product Code NBW
UDI-Device Identifier00699073120502
UDI-Public00699073120502
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K120568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2022
Device Model Number71143-70
Device Catalogue Number12050
Device Lot Number1124044
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2020
Initial Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1